Lactic acidosis is a well-known complication of metformin accumulation in diabetic patients with kidney failure. However, it is not usual to raise the diagnosis of metformin-associated lactic acidosis when patients have normal kidney function. The causes of metformin-induced high lactate include the accumulation of normal doses of metformin in chronic kidney disease, an overdose of this drug without kidney failure, or an increase in lactate production due to the inhibition of liver gluconeogenesis. . We report the case of a 61-year-old diabetic man who was brought to the emergency room in a comatose state. His family reported abdominal pain with diarrhea in the last two days. He was found to have severe lactic acidosis with normal serum creatinine. He was on a regular dose of metformin, and his family denied any other medical history or any alcohol abuse. He showed no signs of infection, his liver enzymes were slightly elevated, and he had severe anemia. His hemodynamics deteriorated quickly within hours, and an abdominal computed tomography scan revealed no abnormalities. He underwent a laparotomy that ruled out mesenteric ischemia and revealed an abnormal liver. The liver biopsy later confirmed the diagnosis of cirrhosis.